Date Archives: 19-Jan-2012

Question: What was the rational for all the little tweaks to this years symptom relief protocols? For example, removing 100mcg from the Ventolin protocol?

Question: On page 11 of the new Medical Directives it states that vital signs have been kept constant throughout the directives and that any exceptions are clearly noted in each directive. Tachypnea is defined as 28 or > however, I noticed confusion amongst peers stating condition for CPAP was still at 24b/m or >. New protocol simply states tachypnea as the condition. Please clarify

Question: On page 2-29 it says "A single dose of atropine should be considered for second degree type II or third degree AV blocks with fluid bolus”. Does that mean fluid bolus for both or just third degree?

Question: Why was Lasix removed from the pre-hospital CHF/Pulmonary Edema protocol, when the first thing an ER Physician orders on arrival at the ER is Lasix?

Question: For combative patient, preference for route choice from left to right is IV then IM. Shouldn't it be IM first? It is kind of hard to get an IV on a combative patient. Why no IN anymore?

Question: Patient has a FBAO and a valid DNR (ex. nursing home). Resuscitate or not?

Question: Why did the dosing of salbutamol change by 100 mcg per administration? I am all for evidence-based changes to our protocols, but why such a small change? Surely the extra 100 mcg wasn't hurting anyone.

Question: This morning at 3am I did a call that involved a 4 year old in seizure. The mother had given the child 1mg Ativan SL prior to our arrival. The seizure had stopped during our assessment and drawing up of Midazolam, so no further drugs were given by me. The mother had stated that the last time the patient went to ER in seizure, the doctor gave her Ativan and then Diazepam when the seizure did not stop. The Diazepam worked, but the mother said that the child took about 1 week to totally recover/wake up. She wasn't sure if the ER gave too much drug or simply the combination of the two affecting her.

So my question is, with the Ativan already on board, would there be a significant synergetic response with this patient once Midazolam is given? Priority of course is to stop the seizure and close observation regarding respirations is a must, but are we okay to give the proper dosage or should it be reduced?

Question: Nitro Protocol for CHF the new protocol diagram says... Consider nitroglycerin: ≥140 mmHg, IV or Hx 0.6 or 0.8 mg. I have been told the diagram is wrong and I cannot double dose unless I have an IV regardless of history. If this true can you fix the diagram and issue a clear concise overview of this protocol?

Question: Dr. Bradford still ok with us not having to patch for naloxone?